Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 1069, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 8, 2025, 7:07 PM CDT for Woods County, Oklahoma. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2025, 7:07 PM CDT (00:07 UTC)
- Expired
- Sep 8, 2025, 7:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Woods County, OK
The radar
The Vance AFB radar (KVNX), 73 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 7:50 PM CDT | HAIL 1.25 | 7 Ne Camp Houston, OK | Delayed report. Location approximate. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 4:54 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2240 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 12.9
The text
As transmitted.
569
WUUS54 KOUN 090007
SVROUN
OKC151-090045-
/O.NEW.KOUN.SV.W.1069.250909T0007Z-250909T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
707 PM CDT Mon Sep 8 2025
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Woods County in northwestern Oklahoma...
* Until 745 PM CDT.
* At 707 PM CDT, a severe thunderstorm was located near Aetna, moving
south at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Woods County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9879 3673 9866 3671 9906 3672 9908
3673 9909 3700 9911
TIME...MOT...LOC 0007Z 341DEG 24KT 3706 9898
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Meister2 follow-up statements
232
WWUS54 KOUN 090023
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
723 PM CDT Mon Sep 8 2025
OKC151-090045-
/O.CON.KOUN.SV.W.1069.000000T0000Z-250909T0045Z/
Woods OK-
723 PM CDT Mon Sep 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN WOODS COUNTY...
At 723 PM CDT, a severe thunderstorm was located 8 miles south of
Aetna, moving south at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Woods County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9879 3673 9866 3671 9906 3672 9908
3673 9909 3700 9911
TIME...MOT...LOC 0023Z 341DEG 24KT 3696 9894
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Meister023
WWUS54 KOUN 090032
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
732 PM CDT Mon Sep 8 2025
OKC151-090045-
/O.CON.KOUN.SV.W.1069.000000T0000Z-250909T0045Z/
Woods OK-
732 PM CDT Mon Sep 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN WOODS COUNTY...
At 732 PM CDT, a severe thunderstorm was located 12 miles south of
Aetna, moving south at 30 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Woods County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9879 3673 9866 3671 9906 3672 9908
3673 9909 3700 9911
TIME...MOT...LOC 0032Z 341DEG 24KT 3690 9892
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MeisterWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 5:13 PM CDT, 1 hour 54 minutes earlier. Its key messages:
- Updated at 509 PM CDT Mon Sep 8 2025
- Strong to severe thunderstorms are possible this afternoon and evening, primarily across western Oklahoma.
- Mild weather continues today with above-normal temperatures likely by mid to late week.
Area forecast discussion, Sep 8, 5:13 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Norman OK 513 PM CDT Mon Sep 8 2025 ...New AVIATION... .KEY MESSAGES... Updated at 509 PM CDT Mon Sep 8 2025 - Strong to severe thunderstorms are possible this afternoon and evening, primarily across western Oklahoma. - Mild weather continues today with above-normal temperatures likely by mid to late week. && .NEAR TERM... (Rest of today and tonight) Issued at 1236 PM CDT Mon Sep 8 2025 Thunderstorms have all but diminish across northwest/west central Oklahoma this morning with convective debris clouds remaining. These should gradually thin through the afternoon. Elsewhere, low clouds across parts of the Texas Panhandle and southwestern Oklahoma/western north Texas have scattered into more of a Cu structure. Convective-allowing models (CAMs) have trended with less coverage of storms this afternoon and evening near northwest/west central Oklahoma. However, water vapor imagery shows a well defined shortwave trough moving into northwestern Kansas with some cloud enhancement ahead of the feature. Lift associated with the approaching disturbance and daytime heating should result in at least isolated storms by late afternoon/early evening. Perhaps a better chance of boundary-layer convection will develop across the Panhandles within weak convergent flow. These storms should take a while to enter western Oklahoma. If showers/storms form over northern Oklahoma this afternoon they should be more elevated. With the effective shear around 35+ knots, and CAPE (1500-200 J/kg) this will support strong to severe storms with large hail and damaging winds. A low-level jet is expected to develop by late evening/overnight. The stronger winds tonight should be positioned farther east than last night and more veered. Although the mid-level winds will remain weak and not as westerly, isolated/widely scattered elevated showers and storms are possible. This may occur over parts of north central/central Oklahoma. It also appears a much better setup for organized convection will be to our north in parts of Kansas. However, models are not handling the ongoing convection in central Kansas very well. Given the veered jet and northwest flow, some of this activity may try and build into north central Oklahoma during the morning. There are also indications that a weak disturbance may approach western Oklahoma late tonight into early Tuesday. && .SHORT TERM... (Tuesday through Wednesday night) Issued at 1236 PM CDT Mon Sep 8 2025 Isolated showers and storms may be ongoing across mainly north central/central/far western Oklahoma early Tuesday morning. If another organized area of convection develops in Kansas will need to see if this activity may develop over or move into north central Oklahoma during the morning/early afternoon. Although the pattern will become unfavorable for storms by late Wednesday/Thursday (upper ridge builds over the southern Plains), another weak disturbance will result in low chances of storms Tuesday evening into Wednesday morning. These storms should mainly occur across western/northern Oklahoma. && .LONG TERM... (Thursday through Sunday) Issued at 210 AM CDT Mon Sep 8 2025 The mid-level ridge is forecast to remain entrenched across the Southern Plains through at least Saturday, which will likely result in continued above-normal temperatures and minimal rain chances. The probabilistic temperature forecast (derived from an ensemble of bias-corrected models) indicates a very high chance of above- normal temperatures given even the 10th percentile (the colder end of guidance) has slightly above-normal temperatures Thursday through Saturday. High temperatures will likely range from the upper 80s to mid 90s deg F. By late Saturday into Sunday, the mid-level ridge may weaken as a trough lifts into the Plains. As a result, there is at least a low chance of showers and thunderstorms the second half of the weekend. Mahale && .AVIATION... (00Z TAFS) Issued at 509 PM CDT Mon Sep 8 2025 A line of discrete severe thunderstorms have developed in southern Kansas and are propogating slowly to the south towards northern Oklahoma. Added TEMPO groups for storms at WWR and PNC this evening. Large to very large hail is possible for storms over northwest Oklahoma over the next few hours, with severe storms expected to diminish by midnight. Otherwise, low chances for showers/storms continue into Tuesday evening with southerly winds. Thompson && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 81 62 85 64 / 0 10 10 10 Hobart OK 86 63 91 65 / 0 10 10 10 Wichita Falls TX 85 63 89 64 / 0 0 0 10 Gage OK 83 61 89 64 / 30 20 20 10 Ponca City OK 82 60 85 63 / 20 20 20 10 Durant OK 82 57 85 60 / 0 0 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...06 SHORT TERM...06 LONG TERM....10 AVIATION...01
In the hours before
Special weather statement, Sep 8, 4:56 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Norman OK
456 PM CDT Mon Sep 8 2025
OKZ005-006-082230-
Alfalfa OK-Woods OK-
456 PM CDT Mon Sep 8 2025
...A strong thunderstorm will impact portions of eastern Woods and
northwestern Alfalfa Counties through 530 PM CDT...
At 456 PM CDT, Doppler radar was tracking a strong thunderstorm near
Capron, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cherokee, Burlington, Amorita, Byron, Driftwood, and Ingersoll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3686 9858 3697 9855 3691 9819 3670 9835
TIME...MOT...LOC 2156Z 295DEG 10KT 3690 9851
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MeisterSpecial weather statement, Sep 8, 5:53 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Norman OK
553 PM CDT Mon Sep 8 2025
OKZ006-007-012-082330-
Garfield OK-Alfalfa OK-Grant OK-
553 PM CDT Mon Sep 8 2025
...A strong thunderstorm will impact portions of southeastern
Alfalfa, southwestern Grant and northwestern Garfield Counties
through 630 PM CDT...
At 553 PM CDT, Doppler radar was tracking a strong thunderstorm over
southwestern Great Salt Plains Lake, moving southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cherokee, Goltry, Jet, Nash, Hillsdale, Carrier, and Great Salt
Plains Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3672 9841 3685 9832 3665 9786 3643 9805
TIME...MOT...LOC 2253Z 311DEG 22KT 3670 9823
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
MeisterThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 22 min |
| Sep 8, 7:19 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 41 min |
| Sep 8, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 47 min |
| Sep 8, 7:34 PM CDT | Tornado Warning | OUN | Ellis | 26 min |
| Sep 8, 7:42 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 48 min |
| Sep 8, 8:10 PM CDT | Areal Flood Advisory | OUN | Ellis | 40 min |
| Sep 8, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 48 min |
| Sep 8, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 13 min |
| Sep 8, 8:50 PM CDT | Flash Flood Warning | OUN | Ellis | 2 hr |
| Sep 8, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 33 min |
| Sep 8, 10:18 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.